MAUDE Adverse Event Report: Respironics, Inc. BiPAP A40; Ventilator, Continuous, Minimal Ventilatory Support, Facility Use

Respironics, Inc. BiPAP A40; Ventilator, Continuous, Minimal Ventilatory Support, Facility Use
Model Number 1076538
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
A bipap a40 device was returned to a third-party service center in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There is no allegation of serious or permanent harm or injury.The device was not documented to be in patient use.During the evaluation of the device, the service technician observed foam particles inside the assembly.The foam insulation needs to be replaced to resolve the issue.Additionally, the evaluation of the device data identified unrelated error codes.These error codes are consistent with normal device operation and expected use conditions and are not considered reportable under medical device reporting requirements.No evidence was identified to suggest that these error codes contributed to or caused the reported event.The service technician also noted tobacco and dirt/dust contamination.No repair was performed.The device was scrapped by the service center after the evaluation was completed.
 
Additional Manufacturer Narrative
The affected products with field complaints alleging pe-pur foam degradation have undergone the establishment of complaint codes specifically identifying foam degradation, for the a series.A field correction action (fsca 2021-05-a) was initiated, and medical device recall letters were issued.A field action was initiated to replace pe-pur foam in affected products; degradation was added to the respective dfmeas and the risk management file¿ (b)(4) v27 (merlin risk matrix) was updated to include hazards associated with foam degradation based on complaints analyzed through various health hazard evaluations (hhes).Risk tags ¿ mduri001, mdtox002 reflected the safety risk assessment of design containing the affected pe-pur foam.These complaints were monitored and trended in accordance with the complaint trending procedures.If the complaints were determined to meet the criteria for escalation, they were escalated for risk assessment through the post market clinical escalation process.As of the date of submission for this report, there is no indication that complaints for the failure in question have led to unacceptable levels of severity or probabilities of harm, and therefore no further action will be pursued.Dhr review not required.The device mentioned in this complaint has exceeded its useful life per the applicable ifu.

Brand Name
BiPAP A40
Common Device Name
Ventilator, Continuous, Minimal Ventilatory Support, Facility Use
Manufacturer (Section D)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
+1(724)733-0200
MDR Report Key50813461
Report Number2518422-2026-045854
Device Sequence Number21511013
Product Code MNT
UDI-Device Identifier00606959060302
UDI-Public(01)00606959060302
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation 505
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1076538
Device Catalogue Number1076538
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1958-2021
Patient Sequence Number1
Patient SexUnknown